Alert archive / Missouri / Wind Advisories in 2009

Wind Advisory 9, NWS Springfield, MO

April 4, 20097 counties in Missouri

NWS Springfield, MO issued this wind advisory at Apr 4, 2009, 11:07 AM CDT for 7 counties in Missouri. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2009, 11:07 AM CDT (16:07 UTC)
Expired
Apr 4, 2009, 6:00 PM CDT
In force
7 hr
Issued by
NWS Springfield, MO

Counties Barry County, MO, Christian County, MO, Greene County, MO, Lawrence County, MO, Stone County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 23 km from the middle of the area, began a volume at 16:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 314 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1563 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
314 m²/s²
0-3 km storm-relative helicity
319 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KSGF 041607
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1107 AM CDT SAT APR 4 2009

...STRONG AND GUSTY WINDS EXPECTED INTO EARLY THIS AFTERNOON...
...HIGH IMPACT FREEZE BECOMING MORE LIKELY...

.STRONG AND GUSTY WINDS WILL CONTINUE INTO MID AFTERNOON THROUGH
THE WHITE RIVER VALLEY FROM NORTHERN STONE COUNTY INTO GREENE
COUNTY AS A STRONG STORM SYSTEM APPROACHES FROM THE WEST. STRONG
AND GUSTY WINDS ARE ALSO EXPECTED ALONG THE HIGHEST POINTS OF THE
OZARK PLATEAU. WINDS WILL SLOWLY DIMINISH LATE THIS AFTERNOON.

BEHIND THE STORM SYSTEM...TEMPERATURES WILL FALL INTO THE MIDDLE
20S LATE SUNDAY NIGHT AND INTO EARLY MONDAY MORNING. EVEN COLDER
TEMPERATURES ARE EXPECTED MONDAY NIGHT INTO TUESDAY MORNING...AS
READINGS COULD FALL INTO THE LOWER 20S. ANOTHER NIGHT OF SUB-
FREEZING TEMPERATURES WILL BE POSSIBLE ON TUESDAY NIGHT INTO
WEDNESDAY MORNING.

THESE SUB-FREEZING TEMPERATURES WILL OCCUR IN RESPONSE TO A
CANADIAN AIRMASS THAT WILL SPREAD ACROSS MUCH OF THE NATIONS
MIDSECTION EARLY NEXT WEEK.

MOZ090>092-094-095-102-103-042100-
/O.NEW.KSGF.WI.Y.0009.090404T1607Z-090404T2100Z/
/O.CON.KSGF.FZ.A.0001.090406T0500Z-090408T1300Z/
GREENE-WEBSTER-WRIGHT-LAWRENCE-CHRISTIAN-BARRY-STONE-
INCLUDING THE CITIES OF...SPRINGFIELD...MARSHFIELD...
ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...AURORA...
MOUNT VERNON...NIXA...OZARK...MONETT...CASSVILLE...
KIMBERLING CITY...GALENA
1107 AM CDT SAT APR 4 2009

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. A
FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
WEDNESDAY MORNING.

SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH CAN BE
EXPECTED THROUGH MID AFTERNOON ACROSS THE WHITE RIVER VALLEY FROM
NORTHERN STONE INTO GREENE COUNTY. WIND GUSTS TO 45 MPH WILL ALSO
BE POSSIBLE ALONG THE HIGHEST POINTS OF THE OZARK PLATEAU. WINDS
WILL SLOWLY DIMINISH LATE THIS AFTERNOON.

MEANWHILE...A STRONG COLD FRONT WILL MOVE THROUGH THE REGION ON
SUNDAY. TEMPERATURES WILL FALL INTO THE MIDDLE 20S SUNDAY NIGHT
INTO MONDAY MORNING. EVEN COLDER TEMPERATURES WILL OCCUR MONDAY
NIGHT INTO TUESDAY MORNING...WITH READINGS FALLING INTO THE LOWER
20S. A THIRD HARD FREEZE CAN NOT BE RULED OUT TUESDAY NIGHT INTO
WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

THIS YEARS GROWING SEASON HAS COMMENCED...AND THESE TEMPERATURES
WILL HAVE AN IMPACT ON SENSITIVE OUTDOOR VEGETATION AND
AGRICULTURE. COMMERCIAL GROWER INTERESTS AND GARDEN HOBBYISTS
SHOULD MAKE PREPARATIONS...AND CONTINUE MONITORING THE LATEST
FORECASTS AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE.

&&

$$

KSZ073-097-101-MOZ055>058-066>071-077>083-088-089-093-096>098-101-
104>106-042100-
/O.CON.KSGF.FZ.A.0001.090406T0500Z-090408T1300Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-NEWTON-DOUGLAS-HOWELL-SHANNON-
MCDONALD-TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...NEOSHO...AVA...WEST PLAINS...WINONA...
EMINENCE...ANDERSON...PINEVILLE...BRANSON...FORSYTH...
GAINESVILLE...THEODOSIA...THAYER...ALTON
1107 AM CDT SAT APR 4 2009

...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
WEDNESDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
WEDNESDAY MORNING. 

TEMPERATURES WILL FALL INTO THE MIDDLE 20S SUNDAY NIGHT INTO
MONDAY MORNING. EVEN COLDER TEMPERATURES WILL OCCUR MONDAY NIGHT
INTO TUESDAY MORNING...WITH READINGS FALLING INTO THE LOWER 20S.
A THIRD HARD FREEZE CAN NOT BE RULED OUT TUESDAY NIGHT INTO
WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS YEARS GROWING SEASON HAS COMMENCED...AND THESE TEMPERATURES
WILL HAVE AN IMPACT ON SENSITIVE OUTDOOR VEGETATION AND
AGRICULTURE. COMMERCIAL GROWER INTERESTS AND GARDEN HOBBYISTS
SHOULD MAKE PREPARATIONS...AND CONTINUE MONITORING THE LATEST
FORECASTS AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE.

&&

$$

SCHAUMANN
2 follow-up statements
000 
WWUS73 KSGF 042050
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
350 PM CDT SAT APR 4 2009

...STRONG AND GUSTY WINDS EXPECTED INTO LATE AFTERNOON...
...HIGH IMPACT FREEZE BECOMING MORE LIKELY...

.STRONG AND GUSTY WINDS WILL CONTINUE INTO THE LATE AFTERNOON
THROUGH THE WHITE RIVER VALLEY FROM NORTHERN STONE COUNTY INTO
GREENE COUNTY AS A STRONG STORM SYSTEM APPROACHES FROM THE WEST.
STRONG AND GUSTY WINDS ARE ALSO EXPECTED ALONG THE HIGHEST POINTS
OF THE OZARK PLATEAU. WINDS WILL SLOWLY DIMINISH EARLY THIS
EVENING.

BEHIND THE STORM SYSTEM...TEMPERATURES WILL FALL INTO THE MIDDLE
20S LATE SUNDAY NIGHT AND INTO EARLY MONDAY MORNING. EVEN COLDER
TEMPERATURES ARE EXPECTED MONDAY NIGHT INTO TUESDAY MORNING...AS
READINGS COULD FALL INTO THE UPPER TEENS AND LOW 20S. ANOTHER
NIGHT OF SUB-FREEZING TEMPERATURES WILL BE POSSIBLE ON TUESDAY
NIGHT INTO WEDNESDAY MORNING.

THESE SUB-FREEZING TEMPERATURES WILL OCCUR IN RESPONSE TO A
CANADIAN AIRMASS THAT WILL SPREAD ACROSS MUCH OF THE NATIONS
MIDSECTION EARLY NEXT WEEK.

MOZ090>092-094-095-102-103-050900-
/O.EXT.KSGF.WI.Y.0009.000000T0000Z-090404T2300Z/
/O.CON.KSGF.FZ.A.0001.090406T0500Z-090408T1300Z/
GREENE-WEBSTER-WRIGHT-LAWRENCE-CHRISTIAN-BARRY-STONE-
INCLUDING THE CITIES OF...SPRINGFIELD...MARSHFIELD...
ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...AURORA...
MOUNT VERNON...NIXA...OZARK...MONETT...CASSVILLE...
KIMBERLING CITY...GALENA
350 PM CDT SAT APR 4 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
WEDNESDAY MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING. A
FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
WEDNESDAY MORNING. 

SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH CAN BE
EXPECTED THROUGH MID AFTERNOON ACROSS THE WHITE RIVER VALLEY FROM
NORTHERN STONE INTO GREENE COUNTY. WIND GUSTS TO 45 MPH WILL ALSO
BE POSSIBLE ALONG THE HIGHEST POINTS OF THE OZARK PLATEAU. WINDS
WILL SLOWLY DIMINISH EARLY THIS EVENING.

MEANWHILE...A STRONG COLD FRONT WILL MOVE THROUGH THE REGION ON
SUNDAY. TEMPERATURES WILL FALL INTO THE MIDDLE 20S SUNDAY NIGHT
INTO MONDAY MORNING. EVEN COLDER TEMPERATURES WILL OCCUR MONDAY
NIGHT INTO TUESDAY MORNING...WITH READINGS FALLING INTO THE UPPER
TEENS AND LOWER 20S. A THIRD HARD FREEZE CAN NOT BE RULED OUT
TUESDAY NIGHT INTO WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

THIS YEARS GROWING SEASON HAS COMMENCED...AND THESE TEMPERATURES
WILL HAVE A SIGNIFICANT IMPACT ON SENSITIVE OUTDOOR VEGETATION
AND AGRICULTURE. COMMERCIAL GROWER INTERESTS AND GARDEN HOBBYISTS
SHOULD MAKE PREPARATIONS...AND CONTINUE MONITORING THE LATEST
FORECASTS AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE.

&&

$$

KSZ073-097-101-MOZ055>058-066>071-077>083-088-089-093-096>098-101-
104>106-050900-
/O.CON.KSGF.FZ.A.0001.090406T0500Z-090408T1300Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-NEWTON-DOUGLAS-HOWELL-SHANNON-
MCDONALD-TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...NEOSHO...AVA...WEST PLAINS...WINONA...
EMINENCE...ANDERSON...PINEVILLE...BRANSON...FORSYTH...
GAINESVILLE...THEODOSIA...THAYER...ALTON
350 PM CDT SAT APR 4 2009

...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
WEDNESDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
WEDNESDAY MORNING. 

TEMPERATURES WILL FALL INTO THE MIDDLE 20S SUNDAY NIGHT INTO
MONDAY MORNING. EVEN COLDER TEMPERATURES WILL OCCUR MONDAY NIGHT
INTO TUESDAY MORNING...WITH READINGS FALLING INTO THE UPPER TEENS
AND LOWER 20S. A THIRD HARD FREEZE CAN NOT BE RULED OUT TUESDAY
NIGHT INTO WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS YEARS GROWING SEASON HAS COMMENCED...AND THESE TEMPERATURES
WILL HAVE A SIGNIFICANT IMPACT ON SENSITIVE OUTDOOR VEGETATION AND
AGRICULTURE. COMMERCIAL GROWER INTERESTS AND GARDEN HOBBYISTS
SHOULD MAKE PREPARATIONS...AND CONTINUE MONITORING THE LATEST
FORECASTS AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE.

&&

$$

CLAYCOMB
000 
WWUS73 KSGF 042253
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
553 PM CDT SAT APR 4 2009

...HIGH IMPACT FREEZE BECOMING MORE LIKELY...

.STRONG AND GUSTY WINDS WILL CONTINUE INTO THE LATE AFTERNOON
THROUGH THE WHITE RIVER VALLEY FROM NORTHERN STONE COUNTY INTO
GREENE COUNTY AS A STRONG STORM SYSTEM APPROACHES FROM THE WEST.
STRONG AND GUSTY WINDS ARE ALSO EXPECTED ALONG THE HIGHEST POINTS
OF THE OZARK PLATEAU. WINDS WILL SLOWLY DIMINISH EARLY THIS
EVENING.

BEHIND THE STORM SYSTEM...TEMPERATURES WILL FALL INTO THE MIDDLE
20S LATE SUNDAY NIGHT AND INTO EARLY MONDAY MORNING. EVEN COLDER
TEMPERATURES ARE EXPECTED MONDAY NIGHT INTO TUESDAY MORNING...AS
READINGS COULD FALL INTO THE UPPER TEENS AND LOW 20S. ANOTHER
NIGHT OF SUB-FREEZING TEMPERATURES WILL BE POSSIBLE ON TUESDAY
NIGHT INTO WEDNESDAY MORNING.

THESE SUB-FREEZING TEMPERATURES WILL OCCUR IN RESPONSE TO A
CANADIAN AIRMASS THAT WILL SPREAD ACROSS MUCH OF THE NATIONS
MIDSECTION EARLY NEXT WEEK.

MOZ090>092-094-095-102-103-051100-
/O.EXP.KSGF.WI.Y.0009.000000T0000Z-090404T2300Z/
/O.CON.KSGF.FZ.A.0001.090406T0500Z-090408T1300Z/
GREENE-WEBSTER-WRIGHT-LAWRENCE-CHRISTIAN-BARRY-STONE-
INCLUDING THE CITIES OF...SPRINGFIELD...MARSHFIELD...
ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...AURORA...
MOUNT VERNON...NIXA...OZARK...MONETT...CASSVILLE...
KIMBERLING CITY...GALENA
553 PM CDT SAT APR 4 2009

...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
WEDNESDAY MORNING...
...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING. A FREEZE
WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH WEDNESDAY
MORNING. 

STRONG SUSTAINED WINDS...IN EXCESS OF 30 MPH...WERE OBSERVED
ACROSS PORTIONS OF SOUTHWEST MISSOURI TODAY. THESE SUSTAINED WINDS
HAVE COME DOWN IN INTENSITY TO BETWEEN 15 AND 25 MPH. AS A
RESULT...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. WIND GUSTS
IN EXCESS OF 30 MPH WILL REMAIN POSSIBLE THIS EVENING AS A STRONG
AREA OF LOW PRESSURE MOVES THROUGH THE CENTRAL PLAINS AND INTO THE
UPPER MIDWEST.

$$

KSZ073-097-101-MOZ055>058-066>071-077>083-088-089-093-096>098-101-
104>106-051100-
/O.CON.KSGF.FZ.A.0001.090406T0500Z-090408T1300Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-NEWTON-DOUGLAS-HOWELL-SHANNON-
MCDONALD-TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...NEOSHO...AVA...WEST PLAINS...WINONA...
EMINENCE...ANDERSON...PINEVILLE...BRANSON...FORSYTH...
GAINESVILLE...THEODOSIA...THAYER...ALTON
553 PM CDT SAT APR 4 2009

...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
WEDNESDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
WEDNESDAY MORNING. 

TEMPERATURES WILL FALL INTO THE MIDDLE 20S SUNDAY NIGHT INTO
MONDAY MORNING. EVEN COLDER TEMPERATURES WILL OCCUR MONDAY NIGHT
INTO TUESDAY MORNING...WITH READINGS FALLING INTO THE UPPER TEENS
AND LOWER 20S. A THIRD HARD FREEZE CAN NOT BE RULED OUT TUESDAY
NIGHT INTO WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS YEARS GROWING SEASON HAS COMMENCED...AND THESE TEMPERATURES
WILL HAVE A SIGNIFICANT IMPACT ON SENSITIVE OUTDOOR VEGETATION
AND AGRICULTURE. COMMERCIAL GROWER INTERESTS AND GARDEN HOBBYISTS
SHOULD MAKE PREPARATIONS...AND CONTINUE MONITORING THE LATEST
FORECASTS AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE.

&&

$$

GAGAN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Apr 4, 6:22 AM CDT, 4 hours 45 minutes earlier.

Area forecast discussion, Apr 4, 6:22 AM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
622 AM CDT SAT APR 4 2009

...UPDATE TO AVIATION...

.DISCUSSION...

BUSY FORECAST PACKAGE TODAY WITH HEIGHTENED FIRE CONCERNS
AND WINDY CONDITIONS TODAY...THUNDERSTORM CHANCES TONIGHT...SUB-
FREEZING TEMPERATURES SUNDAY NIGHT THROUGH TUESDAY NIGHT AND SNOW
CHANCES SUNDAY NIGHT INTO MONDAY.

STRONG SYNOPTIC SURFACE LOW TAKING SHAPE OVER THE HIGH PLAINS
EARLY THIS MORNING IN ADVANCE OF CLOSED UPPER LOW OUT IN THE
SOUTHERN ROCKIES. LOW LEVEL MOISTURE WAS SCOURED OUT WITH THE LAST
COLD FRONT AND DEW POINTS WERE STILL IN THE 20S TO LOW 30S OVER
THE CWA. HAVE TO GO INTO SOUTHERN TEXAS TO GET ANY 50 DEWPOINT AT
THIS HOUR AND WILL BE THE MAIN LACKING INGREDIENT FOR A DECENT
SEVERE THREAT LATER TONIGHT.

SURFACE LOW WILL BEGIN TO PUSH EAST INTO THE CENTRAL PLAINS TODAY
AS UPPER WAVE BEGINS TO LIFT OUT OF THE ROCKIES. TIGHT PRESSURE
GRADIENT WILL CAUSE SUSTAINED SURFACE WINDS OF 20 TO 30 MPH AND
GUSTS UP TO 40 MPH WEST OF THE PLATEAU BUT SHOULD REMAIN JUST
BELOW ADVISORY CRITERIA. THE STRONG WINDS WILL COMBINE WITH
HUMIDITIES IN THE LOW TO MID 30S TODAY TO PRODUCE AN INCREASED
FIRE DANGER...BUT HUMIDITIES SHOULD REMAIN ABOVE CRITERIA FOR A
RED FLAG WARNING.  WILL BE STRONGLY WORDING HWO FOR FIRE DANGER TODAY.

NARROW RIBBON OF HIGHER SURFACE DEWPOINTS WILL BE POSSIBLE JUST
AHEAD OF THE COLD FRONT THIS EVENING THROUGH THE OVERNIGHT AND
WILL PROBABLY SEE A BAND OF CONVECTION DEVELOP AHEAD OF THE FRONT.
PRETTY DECENT SHEAR AVAILABLE HOWEVER WITH LACKING
MOISTURE...INSTABILITY WILL BE LIMITED FOR ANY DECENT CHANCES OF
SEVERE STORMS. BEST OPPORTUNITY WILL LIKELY BE DURING THE EARLY TO
MID EVENING OVER THE WESTERN CWA.

COLD AIR WILL QUICKLY RUSH IN BEHIND THE FRONTAL PASSAGE OVERNIGHT
TONIGHT WITH STRONG COLD AIR ADVECTION ON SUNDAY. HIGHS ON SUNDAY
WILL LIKELY BE IN THE MORNING WITH THE POSSIBLE EXCEPTION OF FAR
EASTERN COUNTIES IN CWA WHERE A FEW DEGREES OF WARMING WILL BE
POSSIBLE.

FREEZE WATCH REMAINS IN EFFECT FOR SUNDAY NIGHT THROUGH TUESDAY
NIGHT AS SEVERAL WAVES OF ENERGY WILL CONTINUE TO DROP COLD AIR
INTO THE AREA FROM THE NORTH/NORTHWEST. WILL LIKELY SEE
TEMPERATURES DIP BELOW FREEZING EACH OF THE 3 NIGHTS WITH LOW TO
MID 20S POSSIBLE ON MONDAY NIGHT. ENOUGH MOISTURE AND UPPER ENERGY
MAY BE AVAILABLE SUNDAY NIGHT THROUGH MONDAY FOR SOME LIGHT
SNOW...ESPECIALLY OVER CENTRAL MISSOURI INTO THE EASTERN OZARKS.
WHILE NO SIGNIFICANT ACCUMULATIONS ARE EXPECTED...CURRENTLY HAVE
AROUND A HALF INCH POSSIBLE OVER CENTRAL MISSOURI.

ANOTHER STRONG SYSTEM WILL BEGIN TO ENTER THE WEST COAST BY
TUESDAY AS THE FIRST SYSTEM AFFECTS THE EASTERN U.S. WILL SEE A
PERIOD OF RISING UPPER HEIGHTS AND RIDGING DURING THE MIDDLE OF
THE UPCOMING WEEK WHICH SHOULD ALLOW FOR A WARMING TREND BEFORE
THE NEXT SYSTEM ARRIVES FOR THE END OF THE WEEK BRINGING ANOTHER
CHANCE OF RAIN.

LINDENBERG

&&

.AVIATION...

FOR THE 12Z KSGF/KJLN TAF ISSUANCE...WILL CARRY WIND SHEAR AT
800 FEET AGL AT KSGF AS LATEST SOUNDING AND VAD WIND PROFILER SHOW
40-45 KNOT WINDS AT THAT LEVEL. WILL ADJUST WIND SHEAR LEVEL TO
AROUND 1000 FEET AT JOPLIN TO ADJUST FOR ELEVATION. BY AROUND 15Z
THE WINDS SHOULD MIX DOWN ENOUGH TO LET SHEAR GO. SURFACE WINDS
ARE EXPECTED TO REMAIN SUSTAINED AT 15 TO 20 KNOTS OUT OF THE
SOUTHEAST THROUGH MUCH OF THE DAY...WITH GUSTS OVER 30 KNOTS
POSSIBLE DURING THE LATE MORNING AND AFTERNOON AS THE PRESSURE
GRADIENT REMAINS TIGHT AHEAD OF A SURFACE LOW DEEPENING OVER THE
OK/TX PANHANDLES.

THE LATEST NAM GENERATES PRECIP BETWEEN 05/00Z AND 05/06Z ALONG
AND AHEAD OF THE COLD FRONT ASSOCIATED WITH THE DEVELOPING
SOUTHERN HIGH PLAINS LOW. WITH NO ECHOES TO OUR WEST AT THIS TIME...WILL
CARRY VICINITY THUNDER FOR A FEW HOURS DURING THE EVENING WITH CB THROUGH
THE REST OF THE NIGHT.

TERRY

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH WEDNESDAY MORNING
     FOR MOZ055>058-066>071-077>083-088>098-101>106.

KS...FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH WEDNESDAY MORNING
     FOR KSZ073-097-101.

&&
Hazardous weather outlook, Apr 4, 4:49 AM CDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
449 AM CDT SAT APR 4 2009

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051000-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
449 AM CDT SAT APR 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

SOUTHERLY WINDS OF 20 TO 30 MPH AND GUSTS UP TO 40 MPH WILL BE
POSSIBLE ACROSS THE AREA TODAY...MAINLY IN AREAS WEST OF THE
OZARKS PLATEAU. THE STRONG WINDS WILL COMBINE WITH LOW RELATIVE
HUMIDITIES IN THE 30S TODAY TO PRODUCE AN INCREASED FIRE DANGER
THROUGHOUT THE REGION.

THUNDERSTORMS WILL BE POSSIBLE FROM MID EVENING INTO THE OVERNIGHT
HOURS ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS. A STRONG
COLD FRONT WILL AID IN THE DEVELOPMENT OF THE THUNDERSTORMS OVER
EASTERN KANSAS BY EARLY TO MID EVENING AND THE STORMS WILL
PROGRESS EASTWARD THROUGH THE REMAINDER OF THE EVENING AND
OVERNIGHT. WHILE A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL
AND DAMAGING WIND...MOST OF THE STORMS WILL REMAIN BELOW SEVERE
LIMITS AS INSTABILITY WILL BE LACKING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FREEZING TEMPERATURES WILL OCCUR EARLY NEXT WEEK. BY MONDAY
MORNING...TEMPERATURES WILL FALL INTO THE MID AND UPPER 20S. EVEN
COLDER TEMPERATURES ARE EXPECTED FOR TUESDAY MORNING WITH READINGS
FALLING INTO THE LOWER 20S. THE FREEZE WILL LIKELY CONTINUE FOR
THE EASTERN OZARKS INTO WEDNESDAY MORNING.

THUNDERSTORMS WILL AGAIN BE POSSIBLE ON THURSDAY AS ANOTHER
STRONG SYSTEM MOVES INTO THE PLAINS AND MISSISSIPPI VALLEY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 12:38 PM CDTRed Flag WarningSGFCamden, Crawford, Dallas, Dent, Douglas, Howell and 12 more7 hr

Nearby

Wind Advisories in Missouri, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.